Texas, 2015

Drought in Texas, October 1 to 31, 2015

October 1 to 31, 2015 · NWS FWD · 34 events in 34 counties and zones

Drought conditions continued across much of North and Central Texas.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$74,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions continued across much of North and Central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 10:41 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 30, 10:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 PM CDT WED SEP 30 2015

.AVIATION...
/6Z TAFS/

VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE PERIOD WITH
NORTH-NORTHEAST FLOW AROUND 10 KT. THERE WILL BE A GRADUAL
LOWERING OF CEILINGS BY EARLY THURSDAY MORNING AND POSSIBLY SOME
LIGHT RAIN DEVELOPING NORTH OF THE RED RIVER. IT MAY BE TOO DRY
BENEATH THE CLOUD COVER FOR MUCH RAIN TO MAKE IT TO THE GROUND BUT
CANT RULE OUT A FEW SPRINKLES THROUGH THE MORNING HOURS.
ADDITIONAL LIGHT RAIN CHANCES ARE EXPECTED LATE THURSDAY NIGHT
MAINLY NORTHWEST OF THE MAJOR AIRPORTS.

DUNN

&&

.UPDATE...
FORECAST FOR TONIGHT LOOKS ON TRACK...BUT GIVEN LATEST HIGH-RES
AND SHORT-TERM MODEL GUIDANCE HAVE OPTED TO INCLUDE A MENTION OF
SPRINKLES IN THE FORECAST OVER THE NORTHERN ZONES THURSDAY. SOME
ELEVATED WEAK SHOWERS WILL LIKELY DEVELOP IN OKLAHOMA ALONG AN
AXIS MID LEVEL MOISTURE AND WARM ADVECTION LATE TONIGHT AND
THURSDAY MORNING. THIS ACTIVITY WILL TRACK SOUTHEAST AND A FEW
SHOWERS SHOULD SURVIVE LONG ENOUGH TO CROSS THE RED RIVER. BECAUSE
THE LOW LEVELS WILL BE DRY AND THE CONVECTION SO WEAK...WILL KEEP
POPS FOR MEASURABLE RAIN AT 10 PERCENT. OTHERWISE HAVE INCREASED
SKY COVER. TR.92

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT WED SEP 30 2015/
AN AFTERNOON SURFACE ANALYSIS INDICATES A WEAK FRONTAL BOUNDARY
DRAPED JUST NORTH OF THE RED RIVER. THIS BOUNDARY MARKS THE
LEADING EDGE OF A MUCH LARGER BAROCLINIC ZONE STRETCHING FROM
NORTH TEXAS THROUGH SOUTHERN MISSOURI...WHERE TEMPERATURES DIFFER
BY AS MUCH AS 25 DEGREES ACROSS A SPAN OF A FEW HUNDRED MILES.

OVER THE NEXT 48 HOURS THIS BAROCLINIC ZONE WILL GRADUALLY SHIFT
SOUTHWARD THROUGH NORTH/CENTRAL TEXAS AS A SURFACE HIGH BUILDS
SOUTHWARD DOWN THE MISSISSIPPI VALLEY DUE TO UPPER-LEVEL HEIGHT
RISES AND CONFLUENCE OVER MUCH OF THE CENTRAL PLAINS. THE INITIAL
FRONT WILL BRING A SLIGHT COOL DOWN ON THURSDAY WITH WEAK BUT
PERSISTENT COLD AIR ADVECTION AFTER THE FRONTAL PASSAGE. ANOTHER
FACTOR THAT WILL KEEP TEMPERATURES A BIT COOLER ON THURSDAY WILL
BE INCREASED CLOUD COVER...ESPECIALLY WEST OF I-35 DUE TO AN AXIS
OF HIGHER LOW-LEVEL MOISTURE AND WEAK WARM AIR ADVECTION. THERE IS
ALSO A VERY SLIGHT CHANCE FOR AN ISOLATED SHOWER DURING THE DAY ON
THURSDAY FOR AREAS NORTHWEST OF DFW...BUT THE LIKELIHOOD OF
OCCURRENCE IS TOO LOW TO INCLUDE IN THE FORECAST. MOST GUIDANCE IS
KEEPING THIS ACTIVITY NORTH OF THE RED RIVER IN WESTERN
OKLAHOMA...BUT STRONG NORTHWEST FLOW ALOFT MAY BE SUFFICIENT TO
STEER A SHOWER OR TWO INTO NORTH TEXAS. ANY SHOWER THAT MAY BE
PRESENT WOULD BE ELEVATED WITH RAIN STRUGGLING TO REACH THE THE
GROUND WITH A DRYING BOUNDARY LAYER DUE TO INCREASING DRY AIR
ADVECTION.

A STRONGER PUSH OF COOLER/DRIER AIR FROM A SECONDARY BACKDOOR COLD
FRONT IS ON TRACK TO MOVE INTO NORTH/CENTRAL TEXAS THURSDAY
AFTERNOON THROUGH FRIDAY. DEWPOINTS WILL PLUMMET INTO THE 40S AND
30S AS THIS FRONT MOVES INTO TEXAS FROM THE NORTH/NORTHEAST. AS A
RESULT...FRIDAY WILL BE A FEW DEGREES COOLER THAN THURSDAY WITH
AFTERNOON HIGHS IN THE UPPER 70S TO MID 80S. ONE CONCERN ON
FRIDAY WILL BE ELEVATED FIRE WEATHER CONDITIONS WITH VERY LOW
HUMIDITIES AND NORTHEAST WINDS OF 10 TO 15 MPH ON FRIDAY
AFTERNOON.

LOWS ON FRIDAY NIGHT/SATURDAY MORNING WILL FALL OFF RAPIDLY WITH
VERY LOW DEWPOINTS AND LIGHT WINDS. WEAK COLD AIR ADVECTION WILL
CONTINUE ON SATURDAY...WHICH WILL LIKELY BE OUR COOLEST DAY OUT
OF THE NEXT SEVERAL DAYS. VERY DRY AIR WILL BE THE MAIN STORY FOR
THE WEEKEND...WITH PRECIPITABLE WATER VALUES AS LOW 0.50 INCHES
FOR AREAS ALONG/EAST OF I-35. WITH MEAGER MOISTURE IN PLACE...THIS
HAS CAUSED MOST OF OUR RAIN CHANCES THAT HAD PREVIOUSLY BEEN
ADVERTISED BY THE GFS FOR SATURDAY AND SUNDAY TO DIMINISH. IN
ADDITION..THE SHORTWAVE DISTURBANCE RESPONSIBLE FOR PROVIDING
LARGE-SCALE ASCENT WILL LIKELY STAY A BIT TOO FAR NORTH...KEEPING
RAIN AND STORM CHANCES IN THE TEXAS PANHANDLE AND OKLAHOMA. THIS
SCENARIO COULD STILL CHANGE SINCE THIS SYSTEM IS STILL LOCATED
OVER THE PACIFIC AND HAS NOT YET BEEN THOROUGHLY SAMPLED BY THE
UPPER AIR NETWORK. FOR NOW...HAVE MODERATE CONFIDENCE IN A DRY
FORECAST OVER THE WEEKEND.

TEMPERATURES WILL BEGIN TO GRADUALLY INCREASE EARLY NEXT WEEK AS
UPPER-LEVEL RIDGING OCCURS OVER THE SOUTHERN PLAINS...BRINGING
AFTERNOON HIGHS BACK INTO THE MID TO UPPER 80S. MOISTURE WILL
RETURN BY MIDWEEK AND WE WILL BE LOOKING AT RAIN AND THUNDERSTORM
CHANCES DURING THIS TIME-FRAME. UNSURPRISINGLY...THERE ARE STILL
CONSIDERABLE MODEL DIFFERENCES THIS FAR OUT IN THE FORECAST WITH
THE GFS FAVORING A LESS PROGRESSIVE SYSTEM WITH A DEEPER TROUGH TO
OUR WEST...AND THEREFORE BETTER RAIN CHANCES. THE EURO ON THE
OTHER HAND SUGGESTS A MORE PROGRESSIVE PATTERN KEEPING THE STORM
TRACK DISPLACED NORTHWARD THROUGH THE CENTRAL PLAINS.

STALLEY

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  85  62  80  56 /   0  10   5   5   5
WACO, TX              67  88  60  84  53 /   0  10   5   5   5
PARIS, TX             61  81  52  77  50 /   0  10   5   5   5
DENTON, TX            65  82  56  78  52 /   5  10   5   5   5
MCKINNEY, TX          64  84  55  79  51 /   0  10   5   5   5
DALLAS, TX            69  84  62  80  58 /   0  10   5   5   5
TERRELL, TX           65  85  55  79  52 /   0  10   5   5   5
CORSICANA, TX         67  87  59  81  53 /   0  10   5   5   5
TEMPLE, TX            66  87  59  84  52 /   0   5   5   5   5
MINERAL WELLS, TX     65  86  59  80  52 /   0  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 30, 2:49 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT WED SEP 30 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
349 PM CDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 drought. Local standard time, as filed.

Drought, Lamar

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Lamar forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Lamar County began the month in D2 severe drought conditions. By the middle of the month, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Delta

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Delta forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Delta County began the month in D2 severe drought conditions. By the middle of the month, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Fannin

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Fannin forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Fannin County began the month in D2 severe drought conditions. By the middle of the month, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Grayson

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Grayson forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Grayson County began the month in D2 severe drought conditions. By the middle of the month, the northeastern three-quarters of the county worsened to D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Cooke

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Cooke forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Cooke County began the month under D2 severe drought conditions. By the middle of the month, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Wise

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Wise forecast zone
Property damage
$1,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

The eastern half of Wise County began the month in D2 severe drought conditions. By the middle of the month, the entire county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Denton

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Denton forecast zone
Property damage
$1,000
Reported by
Drought Monitor
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

The majority of Denton County began the month in D2 severe drought conditions. By the middle of the month, the entire county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Collin

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Collin forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Collin County began the month in D2 severe drought conditions. By the middle of the month, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Hunt

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Hunt forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Hunt County began the month in D2 severe drought conditions. By the middle of the month, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Parker

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Parker forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

The eastern half of Parker County began the month in D2 severe drought conditions. By the middle of the month, the entire county was under D2 severe drought, and the eastern quarter was experiencing D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Tarrant

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Tarrant forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

The majority of Tarrant County began the month in D2 severe drought conditions. By the middle of the month, the drought conditions had spread and with the exception of the northern quarter of the county that was under D2 severe drought, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Dallas

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Dallas forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

The southeastern portions of Dallas County began the month in D3 extreme drought conditions while the rest of the county began the month in D2 severe drought conditions. By the middle of the month, D3 extreme drought had spread across most of the county. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Rockwall

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Rockwall forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Rockwall County began the month in D2 severe drought conditions. By the middle of the month, the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Hopkins

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Hopkins forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

The northern half of Hopkins County began the month in D2 severe drought conditions. By the middle of the month, the southern portions of the county were under D2 severe drought, while the northern portions were under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Rains

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Rains forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

The western half of Rains County began the month in D2 severe drought conditions. By the middle of the month, drought conditions had worsened such that eastern portions of the county were under D2 severe drought, while the western portions were under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Van Zandt

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Van Zandt forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

The northwestern third of Van Zandt County began the month in D2 severe drought conditions. By the middle of the month, drought conditions had worsened to where the northwestern third of the county was under D3 extreme drought and the remainder was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Kaufman

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Kaufman forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

The northern two-thirds of Kaufman County began the month in D2 severe drought conditions. By the middle of the month, drought conditions had worsened to where the northern two-thirds of the county was under D3 extreme drought and the remainder was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Ellis

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Ellis forecast zone
Property damage
$1,000
Reported by
Drought Monitor
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

The northern quarter of Ellis County began the month in D2 severe drought conditions. By the middle of the month, the northern quarter was under D3 extreme drought and the rest of the county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Johnson

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Johnson forecast zone
Property damage
$1,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

The northern third of Johnson County began the month in D2 severe drought conditions. By the middle of the month, the northern third was under D3 extreme drought and the rest of the county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Henderson

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Henderson forecast zone
Property damage
$1,000
Reported by
Drought Monitor
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

The southern quarter of Henderson County began the month in D2 severe drought conditions. By the middle of the month, drought conditions had worsened to where the entire county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Navarro

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Navarro forecast zone
Property damage
$1,000
Reported by
Drought Monitor
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Far southern Navarro County began the month in D2 severe drought conditions. By the middle of the month, drought conditions had worsened to where the far southern areas were under D3 extreme drought and the rest of the county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Hill

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Hill forecast zone
Property damage
$1,000
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Far southern Hill County began the month in D2 severe drought conditions. By the middle of the month, drought conditions had worsened to where the far southern areas were under D3 extreme drought and the rest of the county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Bosque

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Bosque forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Far southern Bosque County began the month in D2 severe drought conditions. By the middle of the month, drought conditions had worsened to where the southern half of the county was under D3 extreme drought and the rest of the county was under D2 severe drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and an end to drought conditions across the area.

Drought, Anderson

When
October 1, 12:00 AM CST to October 31, 12:00 AM CST
Where
Anderson forecast zone
Property damage
$4,000
Reported by
Drought Monitor
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Anderson County began the month in D3 extreme drought conditions. By the middle of the month, expect for the far northern portion that remained under D3 extreme drought, the county was under D4 exceptional drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated for all but the southern portions of the county, which ended the month under D2 severe drought.

Drought, Freestone

When
October 1, 12:00 AM CST to October 31, 12:00 AM CST
Where
Freestone forecast zone
Property damage
$4,000
Reported by
Drought Monitor
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Freestone County began the month in D3 extreme drought conditions. By the middle of the month, expect for the far northern portion that remained under D3 extreme drought, the county was under D4 exceptional drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated for all but the southeastern portions of the county, which ended the month under D2 severe drought.

Drought, Limestone

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Limestone forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Limestone County began the month in D3 extreme drought conditions. By the middle of the month, expect for the far northern portion that remained under D3 extreme drought, the county was under D4 exceptional drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, Falls

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Falls forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Most of Falls County began the month in D3 extreme drought conditions. By the middle of the month, expect for the far western portion that remained under D3 extreme drought, the county was under D4 exceptional drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, Robertson

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Robertson forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Robertson County began the month in D3 extreme drought conditions. By the middle of the month, the western half of the county was under D4 exceptional drought while the rest of the county remained under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, Milam

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Milam forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Milam County began the month in D3 extreme drought conditions. By the middle of the month, most the county was under D4 exceptional drought while the far southeastern portions of the county remained under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, Bell

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Bell forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Except for the central portions of Bell County, most of the county began the month under D2 severe drought conditions. Central portions of the county only had D1 moderate drought. By the middle of the month, the entire county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, Lampasas

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Lampasas forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

The southeastern two-thirds of Lampasas County began the month under D3 extreme drought while the rest of the county experienced D2 severe drought conditions. By the middle of the month, nearly the entire county was under D4 exceptional drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, Coryell

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
Coryell forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

The central and western portions of Coryell County began the month under D3 extreme drought while the rest of the county experienced D2 severe drought conditions. By the middle of the month, nearly the entire county was under D4 exceptional drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, McLennan

When
October 1, 12:00 AM CST to October 25, 12:00 AM CST
Where
McLennan forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Most of McLennan County began the month under D2 severe drought. By the middle of the month, nearly the entire county was under D4 exceptional drought, except for the far northern portions that were experiencing D3 extreme drought conditions. However, several rounds of heavy rainfall towards the end of the month led to vast improvements and drought conditions were eliminated across the county.

Drought, Leon

When
October 1, 12:00 AM CST to October 31, 12:00 AM CST
Where
Leon forecast zone
Property damage
$4,000
Reported by
Drought Monitor
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Except for the south central part of Leon County that began the month in D2 severe drought, most of Leon County was under D3 extreme drought conditions at the beginning of the month. By the middle of the month, the northern quarter of the county was under D4 exceptional drought conditions while the rest of the county was under D3 extreme drought. However, several rounds of heavy rainfall towards the end of the month led to vast improvements, and most of the county ended the month under D2 severe drought. Far western portions had improved to D1 moderate drought by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601458, 601459, 601460, 601461, 601462, 601463, 601464, 601465, 601466, 601467, 601468, 601475, 601476, 601477, 601478, 601479, 601480, 601481, 601482, 603761, 603763, 603764, 603765, 603766, 603767, 603768, 603769, 603771, 603772, 603773, 603774, 603775, 603776, 603777.